CSN Login
Members Online: 8

Chemo Normal?

ToBeGolden's picture
ToBeGolden
Posts: 697
Joined: Aug 2010

I must continue to ask: Is this normal for chemo. I sleep 10 to 12 hours a day. Every little activity tires me, even watching an hour TV show. I pay a few bills on line and then must lie down to rest for half an hour. Is this fatigue normal? Is it the Taxol? Is it the Erbitux? Is it the anti-nausea pills? Is it the pain meds? What has been your experience?

Where you completely wiped out all the time you were receiving chemo? Rick.

NJShore's picture
NJShore
Posts: 411
Joined: Nov 2012

Rick,

Dan just said, yes he was, never on top of things, and the more he received the worse it got. However, he also got radiation at the same time. The taxol is potent in that it came with side effects. And the nausea meds and pain killers will also zonk you out.

Take naps and rest.. your body is fighting and it needs your energy to do so.

I am sorry you are feeling this way, and Dan told me to tell you the same, but there is the other side.. the done side, keep that in mind. This won't last forever.. it's just part of the treatment, this too shall pass.

Kari

 

Roar's picture
Roar
Posts: 237
Joined: Mar 2013

I only had 3 sessions of citsplatin along with 37 rads- I am 4 months past treatment and still fighting the fatigue, although only a fraction of what is was during treatment - if your body tells you to rest than rest- your in a war and need rest to fight. Look on the bright side- at least your paying bills - seriously - the worst will be over soon and then it's all down hill- we are in it together

jim and i's picture
jim and i
Posts: 1569
Joined: May 2011

Yeah  its normal. Cool

Skiffin16's picture
Skiffin16
Posts: 8057
Joined: Sep 2009

For you....

When I was doing the three cycles of TPF (Cisplatin, Taxotere and 5FU), my good week, the last of three... I was still cutting the grass, all yardwork, and taking the boat out fishing.

BUT..., that was me...

Hydration and calories are still always key... I had no nausea, was still eating real food, and drinking a lot of water.

During about the 3 - 4th week of concurrrent, I could no longer do much other than office work inside th AC.. No energy, easily fatigued... but I also was only on water and Ensure at that time...

You know your body better than anyone here..., if it doesn't feel right, communicate with your MD's. Dehydration will put you down also..., no energy, nausea, etc...

Best, John

longtermsurvivor's picture
longtermsurvivor
Posts: 1758
Joined: Mar 2010

Rick,

 

It isn't the erbitux, but all the others may be partly to blame.  It's worth ongoing discussion with your medical oncologist, because you deserve the highest quality of life they can achieve for you.  If it were only the taxol, it should be cyclic.  Since it apparently isn't cyclic, then the atinausea meds and pain meds are worth thinking about.  Both classes of drugs can cause unrelenting fatigue.

The other likely participant is depression.  Always, when faced with the large mountain you have been forced to climb.  That's worth at least a thought, too.

 

Wishing you the best.

 

Pat

 

hwt's picture
hwt
Posts: 1832
Joined: Jun 2012

I did rads & Cisplatin and in the middle of tx gave in to the fatigue and probably slept 20 out of every 24 hours. It was never a restless sleep but rather a sound sleep. I forced myself to get up, go across the street for tx, eat and take a very short walk each day, that was it. On the bright side, my energy returned 5 weeks post tx and week 6 I had it all back and more. Do ask your doctor but more importantly, listen to your body. 

rachel12yrsuv's picture
rachel12yrsuv
Posts: 429
Joined: Feb 2013

Rick,

Yes its normal, although everybody in my case thought it was rads not cisplatin that did it. I don't know what it was but I couldn't get enough sleep. I say sleep wheen you want, that is when your body heals itself.

God Bless,

Rachel

phrannie51's picture
phrannie51
Posts: 3618
Joined: Mar 2012

I got more wiped out as time went by....especially during the last 3 months of adjuvent chemo....it's a combination of things....the antinausea meds are part of it, the fact that Taxol probably plays havoc with your RBC's, the fact that you've lost muscle mass....everything played into me being one tired cookie.  I tended to be hard on myself about it....like I wasn't pushing through the fatigue and making myself do stuff....but this type of tiredness I couldn't push through...

p

Billie67's picture
Billie67
Posts: 834
Joined: Jul 2012

I'm not sure about others who had Erbitux but I had 2 weekly infusions of it before I started rads and a couple of days after my first dose I started getting very tired. When it was about time for my second dose I was starting to get more energy and then it was time to start all over. When I asked my med onc about it he said yes Erbitux does make some feel very fatigued.
Once I started rads it of course got worse.
Just try and rest whenever you can, don't fight it.

Feel good.
Billie

Laralyn's picture
Laralyn
Posts: 433
Joined: Apr 2012

I had similar questions and it turns out cancer fatigue is a recognized side effect of treatments. It can be caused by any of the treatments, or the recovery (and sometimes by the cancer itself). There are some studies showing ginseng helps but be sure to talk to your doctor about it before you take it in case it conflicts with any other meds.

Beyond that, your body also needs time to heal and it does that most effectively when you're sleeping. So take it easy, when you can. :-)

fisrpotpe's picture
fisrpotpe
Posts: 1320
Joined: Aug 2010

Yes! Yes! Yes! Yes! Yes! Yes! Yes! Yes!

and probably more causing your experience

good thing over slow time table it will get better after treatments.

john  

VivianLee5689's picture
VivianLee5689
Posts: 546
Joined: Aug 2012

Chemo is hard.  David would always be good the first day while on dexamethasone, but he got more and more tired the days to follow.  He would sleep almost 20 hours a day the third day out.

HobbsDoggy
Posts: 165
Joined: Feb 2013

I am four months from last treatment and still struggle with fatigue.  Clearly not as bad as during last four weeks of treatment and then the two weeks after treatment stopped.  Those weeks were small walks and a few hours on compter doing a little work then bed for most of the day.  My doctor encouraged me to do short walks and they helped, but were very tiring.

I am hoping that within four to five more weeks more of my engery will retrun.  I can do abou 4 to 5 hours of physical activity, landscaping and stuff around the house some days then rest.  Other days a couple or hours and I am done.

In short yes what you are feeling is exactly what went on with me.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network